Wildfire, Comanche
- When
- July 28, 1:15 PM CST to 11:15 PM CST
- Where
- Comanche forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
The 115 wildfire burned roughly 7,542 acres near Meers, OK on the 28th. No structures were damaged and no injuries or fatalities were reported, but roughly 85 people were evacuated in advance of the fire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The 115 wildfire burned roughly 7,542 acres near Meers, OK on the 28th. No structures were damaged and no injuries or fatalities were reported, but roughly 85 people were evacuated in advance of the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 28, 1:13 PM CST, 2 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
213 PM CDT Thu Jul 28 2022
...New SHORT TERM, LONG TERM...
.UPDATE...
Issued at 1249 PM CDT Thu Jul 28 2022
Boundary has pushed a bit farther south, so have updated temps,
winds, and PoPs to reflect the most up to date observations.
Lowered temperatures in central Oklahoma by a few degrees.
Scattered storms are expected to develop along the boundary later
this afternoon and evening. The location of the boundary is still
somewhat uncertain as winds waffle between easterly and
southeasterly--this will affect how far north/south storms form.
Day
&&
.SHORT TERM...
(This evening through Friday)
Issued at 213 PM CDT Thu Jul 28 2022
Rain chances increase tonight into Friday morning, especially across
northern Oklahoma, as another boundary appears to enter northern
Oklahoma and a shortwave approaches the region. Additionally, there
are some indications of a storm complex coming off the high plains
and moving into northwest Oklahoma.
By Friday, cooling will have reached its fullest extent over our
forecast area. With an abundance of moisture and several boundaries
lingering over the area, rain chances will continue most of the day,
again especially over northern Oklahoma. Amounts of .5 inches to an
inch appear likely across our northern counties, with 90th
percentile 24 hour amounts running around 2 inches.
Unfortunately, parts of southwestern Oklahoma and western north
Texas may end up short-changed in terms of cooling and rainfall as
50th percentile MaxT forecasts holds on to areas of triple digit
temperatures and even NBM 90th percentile QPF is generally a quarter
inch or less. Any storms that do form in this area of stronger
diurnal heating will carry a risk of strong to severe wind gusts.
Day
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 213 PM CDT Thu Jul 28 2022
The cool and wet pattern continues into Saturday (at least for
northern Oklahoma; again southwest Oklahoma and western north Texas
may see only marginal benefits from this pattern change).
Sunday the ridge begins building back in. Some low rain chances will
linger through the day across northern Oklahoma, but we'll begin
seeing temperatures start a gradual warm-up. Next week is looking to
be a dry and hot week.
Day
&&
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Thu Jul 28 2022
VFR/MVFR ceilings expected this TAF period. There will be several
periods of time that rain/storms will be possible in parts of the
area, although the chances are too low at some times and/or
locations for a current mention in the TAF. With several outflow
boundaries from the morning convection and the front across the
area, winds will be shifting a bit at some locations.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 74 87 71 88 / 60 50 40 50
Hobart OK 73 93 71 94 / 50 40 40 30
Wichita Falls TX 77 98 75 97 / 20 40 20 20
Gage OK 68 82 66 84 / 70 70 70 50
Ponca City OK 72 83 68 82 / 90 80 70 70
Durant OK 77 97 74 96 / 10 40 20 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ032-039>043-
045>048-050>052.
TX...None.
&&
SHORT TERM...14
LONG TERM....14
AVIATION...25Hazardous Weather Outlook National Weather Service Norman OK 1220 PM CDT Thu Jul 28 2022 OKZ004>048-050>052-TXZ083>090-291730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1220 PM CDT Thu Jul 28 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Late afternoon heating could produce scattered thunderstorms across our area, especially near any residual outflow boundaries. A few of these storms could produce strong gusty winds and heavy downpours. Additional thunderstorms may develop this evening into the overnight hours mainly across the northern half of Oklahoma as a cold front starts moving in. Locally heavy rainfall will be possible. Excessive Heat... Triple digit temperatures with heat index values near 105 are possible across southern Oklahoma and western north Texas this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Periods of widespread storms will be possible on Friday through early Sunday, especially across northern and central portions of Oklahoma. Heavy rainfall will be possible. A few of the storms on Friday could produce some strong to severe storms across western Oklahoma and adjacent western north Texas, with damaging wind gusts as the primary hazard. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051666.